Lightning, Dixon
- When
- June 27, 9:30 PM CST
- Where
- Dixon County, Emerson
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.493, -96.868 (the zone’s center; the record gives no point)
Lightning struck a house, starting a roof fire.
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 27, 7:50 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 850 PM CDT FRI JUN 27 2003 THUNDERSTORMS HAVE DECREASED INTENSITY OVER SOUTHERN PARTS OF CWA ...BUT WITH TROF MOVING EAST OVER CWA AND NUMEROUS BOUNDARIES AROUND SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE. ACTIVITY SHOULD BE ENDING BEFORE MIDNIGHT IN THE WEST AND AFTER MIDNIGHT IN EAST...AS TROF PUSHES EAST AND DRIER AIR MOVES IN WITH HIGH FROM WEST. CLOUDS WILL ALSO DECREASING OVER CWA AS DRIER AIR MOVES IN. ADJUSTED WINDS A LITTLE BUT GENERALLY WENT ALONG WITH EARLIER FORECAST LOWS. .FSD...NONE WB
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1045 AM CDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE JAMES RIVER VALLEY AND SPREAD EAST INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA BY EVENING. A FEW OF THE STORMS COULD BECOME SEVERE MAINLY NORTHEAST OF A HURON TO WINDOM LINE. FLOODING... FLOODING HAS BEEN OCCURRING ALONG THE LOWER VERMILLION RIVER IN SOUTHEAST SOUTH DAKOTA...AND ALONG PORTIONS OF THE LITTLE SIOUX AND MAPLE RIVERS IN NORTHWEST IOWA. REFER TO THE FLOOD STATEMENTS FOR THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM NORTHEAST OF A HURON TO WINDOM LINE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
456 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM JEFFERS MN 1 INCH HAIL
06/27/03 COTTONWOODPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
502 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0428 PM 2 SW PIPESTONE MN .88 INCH HAIL
06/27/03 PIPESTONE REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
520 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 3 WNW MOUNTAIN LAKE MN .75 INCH HAIL
06/27/03 COTTONWOOD REPORTED BY PUBLIC.
0518 PM 3 ESE MOUNTAIN LAKE MN 1 INCH HAIL
06/27/03 COTTONWOOD REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
527 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM DUNDEE MN .75 INCH HAIL
06/27/03 NOBLES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EVENT DURATION 10
MINUTES.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
813 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 PM 3 SE COLMAN SD .75 INCH HAIL
06/27/03 MOODY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0410 PM 3 S EGAN SD .75 INCH HAIL
06/27/03 MOODY REPORTED BY STORM
SPOTTER.
0428 PM 2 SW PIPESTONE MN .88 INCH HAIL
06/27/03 PIPESTONE REPORTED BY PUBLIC.
0450 PM JEFFERS MN 1 INCH HAIL
06/27/03 COTTONWOOD
0505 PM DUNDEE MN .75 INCH HAIL
06/27/03 NOBLES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EVENT DURATION 10
MINUTES.
0510 PM 3 WNW MOUNTAIN LAKE MN .75 INCH HAIL
06/27/03 COTTONWOOD REPORTED BY PUBLIC.
0518 PM 3 ESE MOUNTAIN LAKE MN 1 INCH HAIL
06/27/03 COTTONWOOD REPORTED BY PUBLIC.
0525 PM OKABENA MN .75 INCH HAIL
06/27/03 JACKSON REPORTED BY STORM
SPOTTER.
0525 PM 3 S LISMORE MN .75 INCH HAIL
06/27/03 NOBLES REPORTED BY PUBLIC.
0624 PM 6 N FREEMAN SD .75 INCH HAIL
06/27/03 HUTCHINSON REPORTED BY STORM
SPOTTER. 50 PLUS MPH
WINDS WITH IT ALSO.
0650 PM MONROE SD .75 INCH HAIL
06/27/03 TURNER REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 PM CDT FRI JUN 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 PM 3 SE COLMAN SD .75 INCH HAIL
06/27/03 MOODY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0410 PM 3 S EGAN SD .75 INCH HAIL
06/27/03 MOODY REPORTED BY STORM
SPOTTER.
0428 PM 2 SW PIPESTONE MN .88 INCH HAIL
06/27/03 PIPESTONE REPORTED BY PUBLIC.
0450 PM JEFFERS MN 1 INCH HAIL
06/27/03 COTTONWOOD
0505 PM DUNDEE MN .75 INCH HAIL
06/27/03 NOBLES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EVENT DURATION 10
MINUTES.
0510 PM 3 WNW MOUNTAIN LAKE MN .75 INCH HAIL
06/27/03 COTTONWOOD REPORTED BY PUBLIC.
0518 PM 3 ESE MOUNTAIN LAKE MN 1 INCH HAIL
06/27/03 COTTONWOOD REPORTED BY PUBLIC.
0525 PM OKABENA MN .75 INCH HAIL
06/27/03 JACKSON REPORTED BY STORM
SPOTTER.
0525 PM 3 S LISMORE MN .75 INCH HAIL
06/27/03 NOBLES REPORTED BY PUBLIC.
0624 PM 6 N FREEMAN SD .75 INCH HAIL
06/27/03 HUTCHINSON REPORTED BY STORM
SPOTTER. 50 PLUS MPH
WINDS WITH IT ALSO.
0650 PM MONROE SD .75 INCH HAIL
06/27/03 TURNER REPORTED BY STORM
SPOTTER.
0800 PM SOUTH SIOUX CITY NE WIND DAMAGE
06/27/03 DAKOTA EVENT DURATION 3 TO 5
MINUTES. REPORTED BY
LAW ENFORCEMENT
OFFICIAL. STRONG
LOCALIZED WINDS,
POSSIBLY A DRY
MICROBURST. NUMEROUS
LARGE TREES DOWN
PUSHING POWER LINES
DOWN, THEREFORE POWER
OUTAGES. ESTIMATED
SPEEDS POSSIBLY OVER 70
MPH.
0838 PM 2 SE (SUX)SIOUX CITY ARPT IA 60 MPH TSTM GUST
06/27/03 WOODBURY REPORTED BY STORM
SPOTTER.The Sioux Falls radar (KFSD), 122 km away, was scanning. The volume nearest the first event began at 03:31 UTC.
1 lightning. Local standard time, as filed.
Lightning struck a house, starting a roof fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365725.